Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 5, 2012, 6:55 PM EDT for Putnam County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- Aug 5, 2012, 7:20 PM EDT
- In force
- 25 min
- Issued by
- NWS Jacksonville, FL
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 446 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WWUS82 KJAX 052255
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT SUN AUG 5 2012
FLZ037-052320-
PUTNAM-
655 PM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
COUNTY FOR GUSTY WINDS AND LIGHTNING VALID UNTIL 720 PM EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES NORTH OF GEORGETOWN...OR 6 MILES
SOUTHWEST OF POMONA PARK...MOVING NORTH AT 15 TO 20 MPH. THIS
THUNDERSTORM WILL AFFECT AREAS AROUND GEORGETOWN...WELAKA...POMONA
PARK AND LAKE COMO THROUGH 720 PM EDT. FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
LAT...LON 2933 8168 2934 8166 2937 8167 2937 8174
2943 8175 2953 8171 2955 8163 2950 8156
2943 8155 2934 8157 2932 8167
TIME...MOT...LOC 2254Z 194DEG 16KT 2945 8165
$$
SHASHYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:48 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Aug 5, 1:48 PM EDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SUN AUG 5 2012
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
SCATTERED TSTMS ARE REDEVELOPING ACROSS INTERIOR SECTIONS EARLY THIS
AFTN...WITH NUMEROUS SHWRS/ISOLATED TSTMS OVER THE COASTAL WATERS...AS
A TROPICAL WAVE MOVES WESTWARD EXTENDING FROM INTERIOR SE GA INTO
THE NE GULF OF MEXICO. MOISTURE/LIFT WRAPPING AROUND THE WAVE WILL
RESULT IN ADDITIONAL ACTIVITY DEVELOPING ACROSS INTERIOR NE FL LATER
THIS AFTN. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS. SCATTERED
SHWRS/TSTMS WILL LINGER INTO THIS EVENING...BECOMING ISOLATED AND
MAINLY NEAR THE COAST OVERNIGHT. LOW TEMPERATURES IN THE LOWER/MID 70S
WILL PREVAIL.
AS THE TROPICAL WAVE WEAKENS AND MOVES FURTHER TO THE WEST MONDAY...A
TRANSITION TO A MORE TYPICAL SUMMER SCENARIO WILL TAKE PLACE...WITH
AFTN SEABREEZE/SMALL SCALE BOUNDARY INTERACTIONS THE TRIGGER FOR
CONVECTIVE ACTIVITY. HOWEVER...WITH RESIDUAL ELEVATED MOISTURE
LEVELS...WILL USE LOW END NUMEROUS POPS MONDAY AFTN FOR INTERIOR
SECTIONS...WITH SCATTERED ALONG THE COAST. HIGH TEMPERATURES MONDAY
WILL RANGE FROM UPPER 80S COAST TO THE LOWER 90S INLAND.
EXPECT MAINLY AFTERNOON AND EVENING STORMS TUESDAY WITH THE DECAYING
WAVE TO THE WEST...AND TROUGH WELL TO THE NORTH. NEAR NORMAL TEMPERATURES
ARE EXPECTED.
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
AS HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC THIS PERIOD...A MOIST
SOUTHERLY FLOW CAN BE EXPECTED...PRODUCING MAINLY AFTERNOON AND
EVENING STORMS. A LITTLE BETTER CHANCE FOR GREATER PRECIPITATION
COVERAGE TOWARD THE WEEKEND...AS A TROUGH SETS UP OVER THE
SOUTHEASTERN UNITED STATES. HAVE TRENDED CLOSE TO THE MEX NUMBERS
FOR TEMPS THIS PERIOD.
&&
.AVIATION...
AS WEAK TROPICAL WAVE PUSHES WEST TOWARD FLORIDA PANHANDLE THIS 18Z TAF
PERIOD...MOISTURE WILL BE PULLED NORTHEAST FROM THE GULF...IN
ADDITION TO WEST OFF THE ATLANTIC. THE BEST SUPPORT FOR THUNDERSTORM
DEVELOPMENT IS NEAR KGNV THIS AFTERNOON...AS HAVE HAD SOME CLEARING
THERE...AND SATELLITE SHOWS MOISTURE STREAMING IN FROM THE GULF. BETTER
CHANCE FOR THUNDERSTORMS ACROSS ALL AREA TERMINALS FROM LATE MORNING
THROUGH THE AFTERNOON ON MONDAY WITH DAYTIME HEATING.
&&
.MARINE...
WINDS AT BUOYS 41008/41012 HAVE DECREASED UNDER SCA...WITH SEAS UNDER
7 FEET. THUS...WILL ALLOW SCA TO EXPIRE AT 3 PM. WILL USE SCEC FOR
THE OUTER LEGS TNGT...AS 15-20 KNOTS REMAIN POSSIBLE. WINDS WILL LOWER
TO LESS THAN 15 KNOTS AREA WIDE MONDAY THROUGH THE WEEK AS RIDGING
BUILDS OVER CENTRAL/SOUTHERN FLORIDA.
RIP CURRENTS: HIGH RISK THROUGH THIS EVENING...BECOMING MODERATE BY
MONDAY.
&&
.FIRE WEATHER...
A WEAK TROPICAL WAVE WILL PUSH WEST OF THE REGION TONIGHT...AS IT
CONTINUES TO PULL MOISTURE ACROSS NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA. AS HIGH PRESSURE BUILDS OVER THE WESTERN ATLANTIC...A
MOIST SOUTHERLY FLOW CAN BE EXPECTED THIS WEEK...RESULTING IN
ELEVATED RELATIVE HUMIDITY VALUES AND MAINLY AFTERNOON AND EVENING
THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 72 91 / 50 60 40 40
SSI 78 87 77 87 / 40 40 20 40
JAX 74 90 74 90 / 40 60 30 40
SGJ 75 89 76 88 / 40 50 20 40
GNV 72 91 73 90 / 50 60 40 40
OCF 73 90 73 90 / 50 60 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR DUVAL-
FLAGLER-NASSAU-ST JOHNS.
GA...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR COASTAL
CAMDEN-COASTAL GLYNN.
AM...NONE.
&&
ALLEN/STRUBLE/WALKERHazardous weather outlook, Aug 5, 2:30 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN AUG 5 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-061000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 230 PM EDT SUN AUG 5 2012 ...HIGH RISK OF RIP CURRENTS AT THE AREA BEACHES... THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A TROPICAL WAVE OVER THE AREA WILL MOVE WEST AND BRING NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS. THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES DUE TO THE STRONG ONSHORE FLOW AND ROUGH SURF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A MODERATE RISK OF RIP CURRENTS IS EXPECTED MONDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED NEXT WEEK. THE MAIN CONCERNS WILL BE GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 5, 3:06 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 306 PM EDT SUN AUG 5 2012 FLZ036-040-051930- ALACHUA-MARION- 306 PM EDT SUN AUG 5 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES WEST OF FLEMINGTON...OR 7 MILES NORTHEAST OF WILLISTON...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLEMINGTON...ROCHELLE... NEWNANS LAKE...MICANOPY...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2971 8241 2971 8218 2939 8227 2938 8240 TIME...MOT...LOC 1906Z 196DEG 12KT 2943 8234 ZIBURA
Special weather statement, Aug 5, 3:56 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT SUN AUG 5 2012 FLZ040-052030- MARION- 356 PM EDT SUN AUG 5 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF LOWELL...OR 9 MILES NORTHWEST OF OCALA...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...OCALA...ANTHONY... LOWELL...REDDICK AND FLEMINGTON THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2941 8231 2942 8213 2913 8209 2912 8230 TIME...MOT...LOC 1956Z 172DEG 16KT 2931 8221 ZIBURA
Special weather statement, Aug 5, 6:23 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT SUN AUG 5 2012
FLZ037-040-052300-
MARION-PUTNAM-
623 PM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND EASTERN MARION COUNTIES FOR STRONG WINDS VALID UNTIL 700 PM
EDT...
AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF GEORGETOWN...OR 4
MILES EAST OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND SALT SPRINGS AND GEORGETOWN
THROUGH 700 PM EDT. GUSTY WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2931 8180 2938 8179 2948 8173 2945 8156
2934 8159 2932 8167 2929 8164 2926 8164
2926 8170
TIME...MOT...LOC 2224Z 197DEG 13KT 2938 8167
SHASHYSpecial weather statement, Aug 5, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
655 PM EDT SUN AUG 5 2012
FLZ037-052320-
PUTNAM-
655 PM EDT SUN AUG 5 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
COUNTY FOR GUSTY WINDS AND LIGHTNING VALID UNTIL 720 PM EDT...
AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 3 MILES NORTH OF GEORGETOWN...OR 6 MILES
SOUTHWEST OF POMONA PARK...MOVING NORTH AT 15 TO 20 MPH. THIS
THUNDERSTORM WILL AFFECT AREAS AROUND GEORGETOWN...WELAKA...POMONA
PARK AND LAKE COMO THROUGH 720 PM EDT. FREQUENT CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH ARE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS
AND MINOR FLOODING OF LOW-LYING AREAS.
LAT...LON 2933 8168 2934 8166 2937 8167 2937 8174
2943 8175 2953 8171 2955 8163 2950 8156
2943 8155 2934 8157 2932 8167
TIME...MOT...LOC 2254Z 194DEG 16KT 2945 8165
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:53 AM EDT | Small Craft Advisory | JAX | 12 hr | |
| Aug 5, 3:25 AM EDT | Rip Current Statement | JAX | Flagler, Nassau | 18 hr |
| Aug 5, 3:43 AM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Aug 5, 5:13 AM EDT | Special Marine Warning | JAX | 92 min | |
| Aug 5, 5:41 AM EDT | Special Marine Warning | JAX | 94 min | |
| Aug 5, 5:45 AM EDT | Special Weather Statement | JAX | Saint Johns | 45 min |
| Aug 5, 6:33 AM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| Aug 5, 6:39 AM EDT | Special Marine Warning | JAX | 96 min | |
| Aug 5, 7:18 AM EDT | Special Weather Statement | JAX | Duval, Saint Johns | 57 min |
| Aug 5, 7:21 AM EDT | Special Marine Warning | JAX | 114 min | |
| Aug 5, 7:52 AM EDT | Areal Flood Warning | JAX | Duval, Nassau, Saint Johns | 6 hr |
| Aug 5, 8:17 AM EDT | Special Weather Statement | JAX | Duval | 58 min |
| Aug 5, 3:06 PM EDT | Special Weather Statement | JAX | Alachua | 24 min |
| Aug 5, 3:56 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Aug 5, 6:23 PM EDT | Special Weather Statement | JAX | Putnam | 37 min |
| Aug 5, 5:43 AM EDT | Special Weather Statement | JAX | Camden, Glynn | 47 min |
| Aug 5, 10:27 AM EDT | Special Weather Statement | JAX | Ware | 63 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.